CSN Login
Members Online: 17

You are here

chemo and nose bleeds

AnneBehymer's picture
AnneBehymer
Posts: 739
Joined: Jul 2011

I am new to chemo I have had three so far and will be havingmy four next Thursday. My question is does chemo cause nose bleeds. I have not had a nose bleed since I was a child and today when I blew my nose it started a nose bleed it lasted for about four minutes and I just don't know if it was a simple nose bleed or if it has to do with the chemo.

Anne

Radioactive34's picture
Radioactive34
Posts: 387
Joined: May 2011

I normally do not have nosebleeds at all. But since starting chemo I have had bloodly snot. I mentioned it to my oncologist. He said I was loosing my nose hairs too and that the sinuses were bleeding. He almost mentioned that most people had a constant runny nose.

Not sure if it helps....always ask the doctor.

AnneBehymer's picture
AnneBehymer
Posts: 739
Joined: Jul 2011

thanks I also have been having a runny nose I thought it was just my allergies but maybe it is from the chemo also. I will talk with my doctor about both thanks for the info

Anne

sarahb74
Posts: 81
Joined: Dec 2010

quite often when I was on carbo/taxol, especially when I blew my nose but it could just happen for no reason too. Now I'm on doxil and haven't had any bleeds so far. I've had a runny nose with both types of chemo.

antcat
Posts: 272
Joined: Jan 2011

Hi Anne, it's something that you wrote about nose bleeds. Because I've been having nose bleeds for the past 3 months and I never posted anything. I am presently on Taxotere and I get a dose every week for 3 weeks in a row. When the 2nd dose comes around, I start to get nose bleeds and it lasts straight thru the beginning of my rest period. I normally keep a diary of how I feel and the nose bleeds start on day 8, continue for 14 days and then end the Monday of the week I'm to start chemo all over again. I mentioned this to the oncologist last month, but the answer I got was "your room is probably dry". Well, I could understand that in the winter with heat but not in the summer. I had originally brought this to the attention of my primary care doc and he said when a person is on chemo, it affects the nasal passages, throat, stomach etc. So, he suggested I use a saline spray and put vaseline in my nose and even though I still get a bloody discharge when I blow my nose, it does help to clear up. So, once again, I'm happy to know that I'm not the only one experiencing this. And, last week I had my 3rd cycle of Taxotere chemo and now I have watery eyes. I did ask the oncologist about it today and just got the answer that this is a side effect of Taxotere.

AnneBehymer's picture
AnneBehymer
Posts: 739
Joined: Jul 2011

I too have watery eyes again I thought it was just my allergies by this chemo stuff sucks I will try what your doctor sugested for the bloody nose and see if that works thanks

Anne

wfisaac
Posts: 60
Joined: Mar 2010

I didn't have outright blood dripping nose bleeds but every time I blew my nose there was a considerable amount of blood. My oncologist did tell me it was normal because the membrane does get a little thin and irritated.

And I also did learn that the big reason for the runny nose is because of all the hair being gone. The hair normally acts as a measure to prevent the normal nasal dripping we have but with it gone, there's nothing to prevent it from dripping. Oh the joys!! :-)

Tethys41's picture
Tethys41
Posts: 1193
Joined: Sep 2010

I had bloody noses while on chemo. I started putting vitamin E oil in my nose every morning and before bed, and that healed things nicely. The problem went away before I finished chemo. Also, Avastin will give you a runny nose.

AnneBehymer's picture
AnneBehymer
Posts: 739
Joined: Jul 2011

I really love this site being new to chemo and cancer I have gotten a lot of infor and alson knowing that I am not going through this alone is great

Anne

carolenk's picture
carolenk
Posts: 909
Joined: Feb 2011

OK, here's a thought: there is an over-the-counter product (Sinus Buster) that contains diluted cayenne pepper and it is designed to be used for sinus congestion.

Cayenne pepper, as an herbal remedy, is also used to stop bleeding so it's worth trying Sinus Buster for the nosebleed problem. I've seen the nasal spray for sale at Walgreen's. It it is a little shocking at first but I've tried it myself and it is tolerable...however, not for sissys.

Carolen

kikz's picture
kikz
Posts: 1343
Joined: Jun 2010

was dry cracked. I would blow my nose and the blood flowed. Once I was done with chemo it didn't happen anymore.

Karen

Radioactive34's picture
Radioactive34
Posts: 387
Joined: May 2011

I so look forward to no more bloodly snot. I normally have dry sinus due to allergies but not this bad.

edwardrisell
Posts: 1
Joined: Mar 2017

I have recently started chemo for prostate cancer.  I have had 3 sessions so far.  I started to notice that my nose was very dry, and about an hour ago, blood poured out of my one nostril.  Seems like this is typical for someone going through chemo. My head feels clear, but this blood really scares me.  Should I be terribly concerned?

bluesmama
Posts: 89
Joined: Aug 2014

yep. i get a trickle from my right nostril. it gets dry and you can lose your nose hairs which exposes your nasal passages to more drying. interestingly, it's my left nostril that's lost all the hairs and is drippy. the right one just gets a little bloody sometimes. if it's lots of blood though, call your nurse/doctor. you don't want open cuts/wounds of any kind while on chemo anyway so they may have some suggestions as to help avoid them.

MaryVig
Posts: 37
Joined: Feb 2017

i was wondering about nose bleeds. My noose has not bled, but like others I am seeing traces of blood when I blow my nose. i will be having my day 15 taxol in 12 hours, so I've only had 2 prior infusions. Thank you all so much for the Vaseline, Vit E, and saline suggestions (I can't try the pepper one). These forums and the contributors are a blessing in my life!

mr bill's picture
mr bill
Posts: 1
Joined: Mar 2017

Nose bleeds, runny nose, very watery eyes, all seem to go with the Taxotere.  Also a nasty rash on my back and very rough throat. I sometimes wonder if I am allergic to the Taxotere.  All that and then add on se's of Nuelasta. Goes from Mr. Bill to Mr. Yuk.

Subscribe to Comments for "chemo and nose bleeds"